Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 56, NWS Des Moines, IA

May 4, 2012Taylor County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 4, 2012, 3:27 AM CDT for Taylor County, Iowa. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 3:27 AM CDT (08:27 UTC)
Expired
May 4, 2012, 4:15 AM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Taylor County, IA

The radar

The Des Moines radar (KDMX), 142 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 3:38 AM CDTHAIL 15 Nnw Lenox, IATIME ESTIMATED FROM RADAR.
May 4, 3:38 AM CDTHAIL 1Nnw Lenox, IATIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2202 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WUUS53 KDMX 040827
SVRDMX
IAC173-040915-
/O.NEW.KDMX.SV.W.0056.120504T0827Z-120504T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
327 AM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN SOUTHWEST IOWA...

* UNTIL 415 AM CDT

* AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM LENOX TO 10 MILES SOUTH OF
  CORNING...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LENOX...BEDFORD...NEW MARKET...SHARPSBURG...GRAVITY...CLEARFIELD...
  CONWAY AND BLOCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4058 9491 4090 9493 4090 9447 4058 9447
TIME...MOT...LOC 0828Z 328DEG 17KT 4091 9453 4085 9479
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
2 follow-up statements
338 
WWUS53 KDMX 040847
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
347 AM CDT FRI MAY 4 2012

IAC173-040915-
/O.CON.KDMX.SV.W.0056.000000T0000Z-120504T0915Z/
TAYLOR IA-
347 AM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 415 AM CDT...

AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LENOX TO 10
MILES SOUTHEAST OF VILLISCA...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEDFORD...SHARPSBURG...NEW MARKET...CLEARFIELD...GRAVITY...CONWAY
  AND BLOCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4058 9491 4090 9493 4090 9447 4058 9447
TIME...MOT...LOC 0847Z 326DEG 13KT 4085 9449 4084 9481
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
561 
WWUS53 KDMX 040914
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT FRI MAY 4 2012

IAC173-040924-
/O.EXP.KDMX.SV.W.0056.000000T0000Z-120504T0915Z/
TAYLOR IA-
414 AM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR COUNTY WILL EXPIRE AT
415 AM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 4058 9491 4090 9493 4090 9447 4058 9447
TIME...MOT...LOC 0914Z 326DEG 13KT 4077 9442 4076 9474

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:15 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 4, 12:15 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1215 AM CDT FRI MAY 4 2012

.UPDATE...
HAVE CLEANED UP CHANCES FOR THUNDERSTORMS FOR THE NIGHT...MAINLY
CONFINING THEM TO THE SOUTHERN HALF OF THE CWA FOR THE LATE NIGHT
HOURS. ALSO ISSUED A FLASH FLOOD WATCH ACROSS THE SOUTHERN FEW TIERS
OF COUNTIES WITH THOUGHT THAT ACTIVITY CURRENTLY JUST ACROSS THE
BORDER IN MISSOURI WILL SPREAD INTO SOUTHERN IOWA THROUGH THE LATE
NIGHT HOURS. MOISTURE TRANSPORT DIRECTLY INTO THE AREA...ALONG WITH
PWATS IN THE 99TH PERCENTILE OF CLIMATOLOGY AROUND AN INCH AND A
HALF COMBINED WITH SLOW STORM MOVEMENT AND POSSIBILITY FOR
BACKBUILDING AND TRAINING COULD LEAD TO FLASH FLOOD POTENTIAL AS
WELL.

.SHORT TERM /TONIGHT/...
COMPLEX CONVECTIVE FORECAST FOR LATE THIS AFTERNOON INTO EARLY
TONIGHT. STORMS CURRENTLY FIRING ACROSS OUR NORTHERN TWO TIERS ARE
ANCHORED TO A NEARLY STATIONARY BOUNDARY AND ARE THERMODYNAMICALLY
DRIVEN...THESE SHOULD DEVELOP A BIT FURTHER EAST TOWARD MASON CITY
AND WATERLOO THEN DIMINISH AFTER SUNSET AS WE LOSE OUR HEATING.
MEANWHILE A BOUNDARY ACROSS NORTHERN MISSOURI SHOULD PROVIDE A FOCUS
FOR MORE THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON OR
EVENING...WITH ANY RESULTING STORMS MOVING EAST NORTHEAST AND
POSSIBLY CLIPPING OUR SOUTHERN AND SOUTHEASTERN COUNTIES. AFTER
AROUND MIDNIGHT EXPECT BOTH AREAS TO BE QUIETER...AND HAVE TAPERED
OFF POPS SUBSTANTIALLY LATER TONIGHT. OTHERWISE EXPECT LIGHT WINDS
AND CONTINUED MILD AND HUMID CONDITIONS OVERNIGHT. THERE IS SOME
POTENTIAL FOR FOG DEVELOPMENT PARTICULARLY IN AREAS THAT RECEIVE
RAINFALL THIS AFTERNOON AND EVENING. COVERAGE AND DENSITY OF ANY
SUCH FOG ARE UNCERTAIN...BUT IT SEEMS MOST LIKELY ACROSS OUR
NORTHWEST AND WEST NEAR THE SYNOPTIC TROUGH BOUNDARY WHERE FOG AND
STRATUS DEVELOPED LAST NIGHT...SO HAVE INCLUDED PATCHY FOG IN THOSE
AREAS LATE TONIGHT.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
COMPLICATED FORECAST MOVING FORWARD OVER THE NEXT SEVERAL DAYS. WITH
MORE MESOSCALE DRIVEN THAN SYNOPTIC IN THE NEAR TERM...LOOKING FOR
OVERALL TRENDS RATHER THAN ABSOLUTES THIS FORECAST CYCLE. WHATEVER
OVERNIGHT ACTIVITY DEVELOPS SHOULD BE NEARLY COMPLETE BY 12Z FRIDAY
WITH RELATIVELY QUIET PERIOD EXPECTED FOR THE BALANCE OF TOMORROW.
MEANWHILE NEXT UPSTREAM LEE SIDE TROUGH WILL DEVELOP WEST WITH
INCREASING OPPORTUNITY FOR NEARLY STATIONARY BOUNDARY OVER NORTHERN
KANSAS AND MISSOURI TO DRIFT NORTH WITH TIME. INSTABILITY WILL NOT
BE A PROBLEM IN THE FORECAST PERIOD THROUGH SUNDAY...MAIN CONCERNS
ABOUT INITIATION WILL BE EXTEND OF TRIGGER IN THE FORM OF SFC
CONVERGENCE...STRONGER DYNAMICS OR UPSTREAM MCS OVERTAKING THE
SYNOPTIC SPHERE AND RULING THE DAY. MODELS HAVE SOME CONSENSUS WITH
THE INCREASED LIKELIHOOD THAT CONVECTION WILL REFIRE FRIDAY NIGHT
NORTHWEST SECTIONS AND DRIVE EAST SOUTHEAST ALONG THE WEAK SFC
BOUNDARY IN THE AXIS OF HIGHER INSTABILITY. INCREASING BULK SHEAR
OVER THE DAKOTAS AND WESTERN MN WILL FOCUS THE INITIATION WITH THE
STORMS FAVORED TO TRACK SOUTHEAST INTO IOWA. CORFIDI VECTORS OF 25
TO 35 KTS SUGGEST THIS AS WELL BY 06Z SATURDAY...WEAKENING BY 12Z.
THOUGH MODELS ALWAYS HAVE DIFFICULTY WITH THE MESO/SYNOPTIC
INTERACTIONS ANY MCS WOULD LIKELY SUPPRESS THE WARM FRONT SOMEWHAT
ON SATURDAY MORNING PRIOR TO THE FRONT LIFTING NORTH LATER IN THE
AFTERNOON. THE BETTER CHANCES FOR STORMS WILL SHIFT ALONG THE
BOUNDARY AS A STRONGER H500 WAVE FINALLY ARRIVES BY SATURDAY EVENING
AND SUNDAY. BOTH 00Z/12Z SOLNS OF MOST MODELS CONTINUE TO INDICATE
THAT THE BEST CHANCES FOR WIDESPREAD THUNDER WILL BE ON SUNDAY.
GIVEN THE AMOUNT OF INSTABILITY OVER THE NEXT 72 HOURS...MOST STORMS
HAVE A CHANCE OF BEING SEVERE. THE MAIN THREAT WILL REMAIN WIND AND
HAIL FOR THE NEXT SEVERAL DAYS. THE TORNADO THREAT IS LOW BUT GIVEN
THE HIGH INSTABILITY CANNOT BE DISCOUNTED EARLY IN ANY DEVELOPING
EVENT. THUS...SLIGHT RISKS ARE WARRANTED THROUGH THE PERIOD. WITH
THE STRONGER WAVE COMING THROUGH SUNDAY...THE PERSISTENT TROUGH OVER
THE CENTRAL US WILL FINALLY MOVE EAST WITH A BREAK IN THE ACTIVE
WEATHER PATTERN THROUGH THE END OF THE PERIOD. COOLER WEATHER WILL
BE THE RULE AS WELL. HIGHS IN THE NEXT 2 TO 3 DAYS WILL REMAIN ABOVE
AVERAGE WITH 70S TO MID 80S AND HUMID LOWS IN THE 60S. NEXT WEEK
OFFERS MORE SEASONAL HIGHS/LOWS IN THE 60S TO LOWER 70S FOR HIGHS
AND 40S TO NEAR 50 FOR MINS. RAINFALL AMOUNTS AGAIN LOOK ROBUST
THROUGH SUNDAY WITH 1 TO 3 INCH TOTALS POSSIBLE ON AVERAGE WITH
LOCALIZED HIGHER AMOUNTS FOR THE 4 DAY TOTAL. FOR NOW...NO FAVORED
AREA OF HIGH IMPACT SO HEADLINES FOR ANY HYDRO ISSUES WILL NOT BE
CONSIDERED AT THIS TIME BUT EVALUATED EACH PACKAGE FOR ANY
PERSISTENT TRENDS.

&&

.AVIATION...04/06Z
THUNDERSTORM CHANCES CONFINED TO MAINLY KOTM THROUGH THE NEXT 6 TO
10 HOURS...WITH SOME PATCHY LIGHT FOG POSSIBLE AT OTHER TAF SITES AS
SFC AND LOW LEVEL MOISTURE REMAINS HIGH WITH LIGHT WINDS. EXPECT
BREAK IN ANY SHRA/TSRA ACTIVITY AGAIN DURING THE BULK OF THE
DAYLIGHT HOURS...WITH THUNDERSTORM ACTIVITY EXPECTED TO DEVELOP
TOWARD THE EARLY EVENING/OVERNIGHT HOURS AGAIN FRIDAY. HAS BEEN
REALLY HARD TO NAIL PLACEMENT DOWN...SO HAVE STUCK WITH SOME VCSH
MENTIONS IN THE AREAS THAT SEEM MORE CONDUCIVE TO CONVECTIVE
DEVELOPMENT AT THIS TIME.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR
ADAMS-APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-
MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-WAYNE.

&&

SHORT TERM...LEE
LONG TERM...REV
AVIATION...BEERENDS
UPDATE...BEERENDS
Hazardous weather outlook, May 3, 11:48 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1148 PM CDT THU MAY 3 2012

IAZ074-075-081>086-092>097-041115-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1148 PM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED TO SPREAD INTO SOUTH CENTRAL IOWA
OVERNIGHT AND COULD BRING HEAVY RAINS ALONG WITH THE THREAT FOR
SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREATS THOUGH AN ISOLATED TORNADO IS STILL POSSIBLE. LOCALLY
HEAVY RAINS AND FLASH FLOODING ARE ALSO POSSIBLE IN SOME OF THE
SLOWER MOVING STORMS AS MOISTURE LEVELS REMAIN HIGH ACROSS THE
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN
POSSIBLE AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS
WILL BE SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

IAZ070>073-041115-
CASS-ADAIR-MADISON-WARREN-
1148 PM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE ACROSS PORTIONS OF
CENTRAL IOWA...WITH A THREAT OF LARGE HAIL...DAMAGING WINDS...AN
ISOLATED TORNADO AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE
AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE
SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY STILL BE NEEDED TONIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-041115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
1148 PM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

AN ISOLATED NON-SEVERE THUNDERSTORM IS STILL POSSIBLE ACROSS AREAS
MAINLY SOUTH OF HIGHWAY 30.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE
AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE
SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF THE NIGHT.

MJB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:41 PM CDTSevere Thunderstorm WarningDMXHumboldt28 min
May 3, 11:32 PM CDTFlash Flood WatchDMXAdams, Appanoose, Clarke, Davis, Decatur, Lucas and 8 more9 hr
May 4, 2:09 AM CDTSevere Thunderstorm WarningDMXAdams, Union51 min
May 4, 2:13 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor32 min
May 4, 2:45 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor45 min
May 4, 2:54 AM CDTSevere Thunderstorm WarningDMXAdams51 min
May 4, 5:03 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe42 min
May 4, 5:44 AM CDTFlash Flood WarningDMXMahaska, Poweshiek4 hr
May 4, 4:05 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth55 min
May 4, 4:22 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto38 min
May 4, 4:40 PM CDTSevere Thunderstorm WarningDMXKossuth50 min
May 4, 4:46 PM CDTTornado WarningDMXPalo Alto29 min
May 4, 4:59 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto46 min
May 4, 5:26 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago49 min
May 4, 5:30 PM CDTSevere Thunderstorm WarningDMXKossuth17 min
May 4, 5:40 PM CDTTornado WarningDMXHancock, Humboldt, Kossuth, Wright35 min
May 4, 5:46 PM CDTSevere Thunderstorm WarningDMXKossuth15 min
May 4, 6:00 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth60 min
May 4, 6:37 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright23 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.